MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER
Catalog Number M00326110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a transarterial intracranial thrombectomy of the left mca (middle cerebral artery ), the physician was attempting to access the thrombus via the left carotid artery and the guidewire (subject device) was sheared within the microcatheter.The broken guidewire was in the bend of the aspiration catheter in the carotid artery and a carotid cutdown was performed to remove the guidewire.No further information is available.
 
Event or Problem Description
It was reported that during a transarterial intracranial thrombectomy of the left mca (middle cerebral artery), the physician was attempting to access the thrombus via the left carotid artery and the guidewire (subject device) was sheared within the microcatheter.The broken guidewire was in the bend of the aspiration catheter in the carotid artery and a carotid cutdown was performed to remove the guidewire.No further information is available.
 
Additional Manufacturer Narrative
Manufacturing date: added.Expiration date: added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The cause of the reported issue could not be definitively determined.

Brand Name
SYNCHRO 2/14 200 CM SOFT PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8242347
Report Number3012931345-2019-00006
Device Sequence Number2124960
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Catalogue NumberM00326110
Device Lot Number0000010603
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/17/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH(TERUMO); MICROCATHETER(PENUMBRA); RETRIEVER(PENUMBRA)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR